Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 29, 2020, 11:21 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- Apr 29, 2020, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WWUS84 KOHX 291621
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT Wed Apr 29 2020
TNZ005-006-023-291700-
Stewart TN-Montgomery TN-Houston TN-
1121 AM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHEASTERN STEWART
AND NORTH CENTRAL HOUSTON COUNTIES UNTIL NOON CDT...
At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee Ridge, or near Erin, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Cumberland City, Indian
Mound, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 14.
LAT...LON 3656 8713 3655 8714 3655 8712 3651 8712
3626 8781 3642 8795 3664 8756 3664 8719
TIME...MOT...LOC 1621Z 240DEG 49KT 3638 8778
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 29, 10:29 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 29, 10:29 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1029 AM CDT Wed Apr 29 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Line of showers/isolated storms coming in ahead of a cold front expected to sweep across the area throughout most the day. SVR parameters still indicating isolated strong storms possible east of I-65 later today. Temps warming rapidly ahead of this front, and will have to raise a bit. Also slightly realigned pops. && .AVIATION... 12Z TAF DISCUSSION. A few showers will continue across Middle TN this morning. Another line of TSRA/SHRA will develop later this morning after 15Z in association with a cold front. CIGs/VISs will become MVFR in and around the line. Any storms that develop across the Cumberland Plateau could also be strong...especially later this afternoon. Winds will be southwesterly and gusting 20-25KTs. Once the front passes the winds will turn more northerly but the pressure gradient won/t relax until after sunset. Even after the showers and thunderstorms move east...CIGs will remain MVFR overnight and might even become IFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........99
Hazardous weather outlook, Apr 29, 5:01 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Apr 29 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-301015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong to briefly severe thunderstorms may occur. The main concern will be damaging wind gusts. Some storms will produce small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 29, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT Wed Apr 29 2020
TNZ005-006-023-291700-
Stewart TN-Montgomery TN-Houston TN-
1121 AM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHEASTERN STEWART
AND NORTH CENTRAL HOUSTON COUNTIES UNTIL NOON CDT...
At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee Ridge, or near Erin, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Cumberland City, Indian
Mound, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 14.
LAT...LON 3656 8713 3655 8714 3655 8712 3651 8712
3626 8781 3642 8795 3664 8756 3664 8719
TIME...MOT...LOC 1621Z 240DEG 49KT 3638 8778
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:22 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 38 min |
| Apr 29, 1:24 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren, White | 51 min |
| Apr 29, 1:56 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, Van Buren, Warren, White | 2 hr |
| Apr 29, 6:26 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 34 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.